Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

The unitary representations of the generalized Lorentz groups


Author: Ernest A. Thieleker
Journal: Trans. Amer. Math. Soc. 199 (1974), 327-367
MSC: Primary 22E43
MathSciNet review: 0379754
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ n \geqslant 2$, let $ G(n)$ denote the two-fold covering group of $ {\text{SO} _e}(1,n)$. In case $ n \geqslant 3,G(n)$ is isomorphic to $ \operatorname{Spin} (1,n)$ and is simply connected. In a previous paper we determined all the irreducible quasi-simple representations of these groups, up to infinitesimal equivalence. The main purpose of the present paper is to determine which of these representations are unitarizable. Thus, with the aid of some results of Harish-Chandra and Nelson we determine all the irreducible unitary representations of $ G(n)$, up to unitary equivalence. One by-product of our analysis is the explicit construction of the infinitesimal equivalences, which are known to exist from our previous work, between the various subquotient representations and certain subrepresentations in the nonirreducible cases of the nonunitary principal series representations of $ G(n)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E43

Retrieve articles in all journals with MSC: 22E43


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0379754-8
Keywords: Generalized Lorentz groups, unitary representations, intertwining operators, nonunitary principal series, universal enveloping algebras, modules over universal enveloping algebras, complementary series, classification of irreducible unitary representations
Article copyright: © Copyright 1974 American Mathematical Society